Hail, Coleman
- When
- March 24, 3:00 PM CST
- Where
- Coleman County, Gouldbusk
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.550, -99.480
A thunderstorm produced hail in Coleman County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A thunderstorm produced hail in Coleman County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 24, 11:49 AM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1249 PM CDT WED MAR 24 2010 .DISCUSSION... SEE 18Z AVIATION DISCUSSION. && .AVIATION... LOW LEVEL MOISTURE CONTINUES TO MOVE INTO WEST CENTRAL TEXAS FROM THE SOUTHEAST...WITH ACCAS INDICATING MID LEVEL INSTABILITY ALSO IN PLACE. COLD FRONT MOVING SOUTHEAST WILL BEGIN TRIGGERING THUNDERSTORMS AROUND 20Z. THE THUNDERSTORMS ARE EXPECTED TO PASS THROUGH THE ABILENE TERMINAL SOMETIME AFTER 20Z AND PROGRESS THROUGH THE AREA INTO MID EVENING. WILL KEEP A VCTS FOR MOST TERMINALS AS THE STORMS ARE EXPECTED TO BE ISOLATED AT FIRST BECOMING MORE WIDESPREAD AS THEY CONTINUE EAST. WINDS ARE FROM THE NORTHWEST AND GUSTY BEHIND THE FRONT WITH SPEEDS UP TO 25 KNOTS. THE THREAT OF THUNDERSTORMS WILL BE DIMINISHING IN THE LATE EVENING. && .PREV DISCUSSION... /ISSUED 1153 AM CDT WED MAR 24 2010/ UPDATE... UPDATED TO INCREASE POPS THIS AFTERNOON AND EVENING. DISCUSSION... FIRST BAND OF MID LEVEL SHOWERS NOW DISSIPATING ACROSS THE AREA...BUT AT LEAST PROVIDES A NICE INDICATION THAT THE MID LEVEL INSTABILITY IS ON SCHEDULE AND IN PLACE. MODELS NOW SUGGESTING THAT THE LOW LEVEL BOUNDARIES...THE FRONT AND DRYLINE...WILL BE A LITTLE SLOWER TO MOVE ACROSS WEST CENTRAL TEXAS THAN THEY WERE FORECASTING YESTERDAY. CAPE VALUES IN THE 1000 TO 1500 RANGE...LIFT PROVIDED BY THE BOUNDARIES AND THE POTENT UPPER LEVEL STORM SYSTEM APPROACHING...AND A WEAKENING CAP ALL POINT TO BETTER TSTM CHANCES. STILL LOOKS LIKE THE EASTERN COUNTIES WILL SEE THE BEST CHANCES...SO HAVE INCREASED POPS FOR THE AFTERNOON AND EVENING FOR THE EASTERN HALF OF THE AREA. 07 PREV DISCUSSION... /ISSUED 632 AM CDT WED MAR 24 2010/ DISCUSSION... NO MAJOR CHANGES FROM THE PREVIOUS TAF PACKAGE. SEE AVIATION BELOW. AVIATION... LATEST LOW-LEVEL IR IMAGERY INDICATE STRATUS IS PATCHY ACROSS OUR SOUTHERN COUNTIES. APPEARS BROKEN MID DECK IS LIMITING STRATUS FORMATION SOMEWHAT. HOWEVER...THE LATEST RUC 925 MB RELATIVE HUMIDITY FIELD DOES CONTINUE TO DEVELOP STRATUS THIS MORNING. THUS...I ADJUSTED THE STRATUS TIMING BACK A FEW HOURS AS COMPARED TO OUR PREVIOUS TAF PACKAGE. FOR THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS LOOK ON TRACK FOR MOST TERMINALS. ALTHOUGH...THUNDERSTORM POTENTIAL FOR THE KSJT TERMINAL DOES NOT LOOK AS GOOD. THUS...I ONLY INCLUDED A PROB30 GROUP THERE. THUNDERSTORMS SHOULD EXIT OUR SOUTHEASTERN COUNTIES BY 06Z TONIGHT. 23/HUBER PREV DISCUSSION... /ISSUED 437 AM CDT WED MAR 24 2010/ SHORT TERM... WEST CENTRAL TEXAS IS ON TRACK TO RECEIVE ADDITIONAL RAINFALL DURING THE NEXT 24 HOURS. MODELS CONTINUE TO BRING AN UPPER-LEVEL TROUGH OF LOW PRESSURE ACROSS WEST CENTRAL TEXAS DURING THIS 24-HOUR PERIOD. IN ADDITION...THE NAM AND GFS ARE IN VERY GOOD AGREEMENT REGARDING THE TIMING OF THIS UPPER TROUGH. THE NAM IS JUST SLIGHTLY SLOWER BY ABOUT 3 HOURS. THE GFS HAS THE AXIS OF THIS TROUGH OVER OUR COUNTIES BY 06Z TONIGHT...WHILE THE NAM TIMING IS AROUND 09Z. BOTH MODELS BRING THE SURFACE FRONT COMPLETELY THROUGH OUR COUNTIES BY 06Z TONIGHT. LOOKING AT THE NAM AND GFS SOUNDINGS...CENTERED ON SEVERAL LOCATIONS ACROSS WEST CENTRAL TEXAS...I SEE LIFTED INDEX VALUES WHICH INDICATE MARGINAL INSTABILITY. ALSO...THE GREATEST CAPE VALUES AROUND 900 J/KG OCCUR OVER THE HEARTLAND AROUND 00Z THIS AFTERNOON. ALTHOUGH THE DAY ONE OUTLOOK FROM SPC CURRENTLY INCLUDES MOST OF OUR BIG COUNTRY AND THE NORTHERN HALF OF OUR HEARTLAND IN A SLIGHT RISK AREA...I BELIEVE THE THREAT FOR SEVERE WEATHER REMAINS LOW. THUS...I WILL NOT INCLUDE ANY T+ IN MY TODAY OR TONIGHT WEATHER GRIDS. BY 06Z TONIGHT...BOTH MODELS HAVE THE BEST DYNAMICS EAST AND NORTHEAST OF OUR AREA. THUS...REMAINING WEATHER AFTER MIDNIGHT TONIGHT WILL BE RAIN SHOWERS WITH LITTLE IF ANY QPF. 23/HUBER FIRE WEATHER... WITH INCREASING LOW-LEVEL MOISTURE...ALONG WITH THE POTENTIAL FOR RAIN DURING THE NEXT 24 HOURS...EXPECT FIRE DANGER TO REMAIN LOW THROUGH THE END OF THIS WORK WEEK. FOR THIS NEXT WEEKEND...THE POTENTIAL FOR FIRE DANGER TO BECOME ELEVATED CONTINUES. ANOTHER SURFACE TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS WEST TEXAS FRIDAY NIGHT IN RESPONSE TO ANOTHER APPROACHING COLD FRONT. THIS TROUGH WILL PRODUCE GUSTY SOUTH WEST SURFACE WINDS ACROSS WEST CENTRAL TEXAS WHICH WILL BRING MUCH DRIER AIR INTO WEST CENTRAL TEXAS FROM THE WEST. ALSO...AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES WILL LIKELY RANGE FROM THE SINGLE DIGITS ACROSS CROCKETT COUNTY TO MAINLY THE MID TEENS ELSEWHERE SATURDAY AFTERNOON. SUSTAINED WINDS AT 20 FEET ABOVE GROUND MAY EXCEED OUR 20 MPH RED FLAG WARNING THRESHOLD SATURDAY AFTERNOON. THUS...WATCH FOR A RED FLAG WARNING FOR SATURDAY AFTERNOON. 23/HUBER LONG TERM... THE MAIN WEATHER CONCERN IN THE LONG TERM IS WITH THE SYSTEM WHICH WILL AFFECT OUR REGION ON SATURDAY...WITH A POTENTIAL FOR STRONG WINDS AND ELEVATED FIRE DANGER. ON THURSDAY MORNING THE GFS AND NAM INDICATE THAT LOW CLOUDS WILL TRAVERSE THE BIG COUNTRY AND INTO THE NORTHERN HEARTLAND... IN ASSOCIATION WITH LOW-LEVEL MOISTURE WRAPPING AROUND THE BACK SIDE OF THE DEPARTING SYSTEM. TEMPERATURES WILL BE COOLER THURSDAY...MOST NOTICEABLY ACROSS OUR NORTHEASTERN COUNTIES. LOWS THURSDAY NIGHT ARE A BIT TRICKY AND WILL BE DEPENDENT ON HOW LONG THE WINDS STAY DECOUPLED OVERNIGHT. AT THIS TIME APPEARS THE COLDEST READINGS WILL BE ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY...WHERE THE BEST RADIATIONAL COOLING WILL OCCUR CLOSER TO THE RECEDING SURFACE RIDGE AXIS. SOUTH-SOUTHEAST WINDS WILL INCREASE AREA WIDE ON FRIDAY WITH LEE SIDE TROUGH DEVELOPMENT TO OUR WEST AND INCREASING SURFACE PRESSURE GRADIENT. TEMPERATURES WILL REBOUND AS WELL WITH THE WARMEST READINGS EXPECTED ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. LATE THIS WEEK AN UPPER TROUGH IS PROGGED TO DIG ACROSS THE ROCKIES ON FRIDAY. THE 00Z MODEL INDICATIONS ARE FOR THIS SYSTEM TO HAVE AN EVENTUAL TRACK FARTHER SOUTH...WITH A CLOSED LOW DEVELOPING OVER THE TEXAS PANHANDLE AND OKLAHOMA FRIDAY NIGHT INTO SATURDAY. GUSTY SOUTH WINDS EXPECTED FRIDAY NIGHT ACROSS OUR AREA...AS STRONG LOW-LEVEL JET DEVELOPS IN RESPONSE TO APPROACHING SYSTEM. DESPITE THE MODEL TRENDS IN TAKING THIS SYSTEM FARTHER TO THE SOUTH...THE WINDOW FOR MOISTURE RETURN STILL LOOKS TO BE TOO LIMITED TO SUPPORT CONVECTION IN OUR AREA. THE PRIMARY CONCERN IS WITH HOW STRONG THE WINDS WILL BE ON SATURDAY...AND WITH A HEIGHTENED FIRE DANGER. WITH THIS SETUP A MID-LEVEL SPEED MAX WILL BE ROUNDING THE BASE OF THE SYSTEM ON SATURDAY. THIS COMBINED WITH AN ALIGNING OF THE LOWER TO MID LEVEL WIND FIELDS OVER OUR AREA BRINGS THE POTENTIAL FOR STRONG GUSTY WINDS. MUCH DRIER AIR WILL BE ADVECTED INTO OUR AREA ON WEST WINDS BEHIND THE PACIFIC FRONT/DRYLINE...AND AFTERNOON RELATIVE HUMIDITY VALUES ARE LIKELY TO PLUNGE BELOW 20 PERCENT. SECONDARY COLD FRONT IS PROGGED TO PUSH SOUTH INTO THE BIG COUNTRY SATURDAY AFTERNOON...AND ACROSS THE REMAINDER OF WEST CENTRAL TEXAS EARLY SATURDAY NIGHT. A COOLER AIRMASS IS PROGGED TO SETTLE OVER WEST CENTRAL TEXAS ON SUNDAY AS SURFACE HIGH BUILDS SOUTHEAST INTO TEXAS. A TRANQUIL AND DRY PERIOD IS INDICATED FOR EARLY NEXT WEEK WITH A WARMING TREND IN TEMPERATURES...UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE BROADENING EAST ACROSS THE CENTRAL THIRD OF THE US. 19 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 76 41 65 37 74 / 40 50 0 0 0 SAN ANGELO 78 41 70 37 78 / 30 30 0 0 0 JUNCTION 77 44 71 38 76 / 40 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 212 PM CDT WED MAR 24 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 212 PM CDT WED MAR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW OF WHICH MAY REACH SEVERE LEVELS...WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS THROUGH THIS EVENING. THE THREAT AREA IS MAINLY ALONG AND NORTHEAST OF A HASKEL TO SAN ANGELO TO BRADY LINE. LARGE HAIL WILL BE THE PRIMARY DANGER...ALTHOUGH DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IN ADDITION...THE FIRE WEATHER THREAT WILL REMAIN ELEVATED FOR MUCH OF THE UPCOMING WEEK...AS DRY CONDITIONS FOLLOW A COLD FRONT PUSHING ACROSS THE AREA WEDNESDAY NIGHT. THE PASSAGE OF ANOTHER UPPER LEVEL SYSTEM ON SATURDAY WILL LEAD TO VERY DRY AND WINDY CONDITIONS...CONDITIONS THAT WILL APPROACH RED FLAG CRITERIA BY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE CONCHO VALLEY...BIG COUNTRY...AND HEARTLAND THROUGH THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 209 PM CDT WED MAR 24 2010 TXZ114-128-242000- SHACKELFORD TX-CALLAHAN TX- 209 PM CDT WED MAR 24 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT FOR SHACKELFORD AND CALLAHAN COUNTIES... AT 206 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 11 MILES NORTH OF BAIRD...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ALBANY BY 240 PM CDT IBEX BY 255 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 12
The San Angelo radar (KSJT), 98 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222223.